Q. I am suffering from hair loss. My hairline is receding. Can I take Finasteride?

Answered by
Dr. Meha Malhotra
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 24, 2014 and last reviewed on: Oct 08, 2020

Hello doctor,

I am a 25 year old male. I am suffering from hair loss for the past three to four years. I can see my hairline slowly receding from the forehead. I have been suggested Hair4U 10 % lotion and Biotin tablets. Do these drugs have any side effects on the body? Can I take Finasteride for hair loss?

#

Hi,

Welcome to icliniq.com.

The treatment started by your doctor is fine. The only thing is that the treatment for hair loss has to be followed for a long time and you need to be regular with your follow up visits.

Regarding side effects, both these medications (Hair4U and Biotin tablets) are pretty safe. So, you need not worry.

Hair4U is a topical solution used to treat male pattern baldness (androgenetic alopecia). It contains 10 % Minoxidil or Aminexil (Kopexil).

Biotin (Multivitamin) tablets promote hair growth as well.

Finasteride is used to treat androgenetic alopecia in adult men only. It slows down hair loss and promotes hair regrowth. Finasteride might cause the risk of developing prostate cancer.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 


Related Questions:
Is hair fall common after a surgery?

 Three weeks back I started taking Minoxidil 2% on a dermatologist recommendation ... Keep taking the multivitamins and there is no need for Minoxidil because it is mainly for androgenic al...   Read full

What are the side effects of antiepileptic drugs?

.. antiepileptic drugs cause weight gain. In fact, Levipil (Levetiracetam) is also known to cause weight gain and hair loss. You do not have an option till your primary doctor agrees to give you Topiramate as antiepileptic instead of Levipil, as Topi...   Read full

Does hair fall stop immediately with the use of Proscar?

Both, Minoxidil and Finasteride takes time to act and in some cases it will take two to three months ... I went off Proscar as I thought that just using Minoxidil would be fine ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to repair damaged, frizzy and rough hair?

Query: Hi doctor, I have taken smoothening fourth time with a gap of a one-year interval between each session. But, this time I have taken keratin treatment also. My hairs from the ends are damaged, frizzy and rough. Is it possible to repair them?  Read Full »

Can bleaching be really harmful to my hair?

Query: Hello doctor, I bleached my roots twice in the summer, and there was a ton of overlap, resulting in a lot of breakages. I thought the breakage subsided so I had extensions put in. I just recently had them taken out and realized that my hair has become super thin and I have lost a lot of them and my...  Read Full »

Why is my head shedding excess hair these days?

Query: Hello doctor, I have been shedding excess hair in the past few weeks. It was just a few in the beginning but now when I comb my hand through my head, 10 to 15 strands of hair come out in my hand. I do not know what is causing this. I have tried to find the reason online but there are lots of theori...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As content published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.